Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 76, NWS Nashville, TN

June 22, 20195 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2019, 4:52 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2019, 4:52 PM CDT (21:52 UTC)
Expired
Jun 22, 2019, 5:30 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Rutherford County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:52 PM CDTTSTM WND DMG1 Sse Mount Juliet, TNLARGE TREE LIMBS DOWN IN MOUNT JULIET ON OLD LEBANON DIRT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

292 
WUUS54 KOHX 222152
SVROHX
TNC037-149-165-187-189-222230-
/O.NEW.KOHX.SV.W.0076.190622T2152Z-190622T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
452 PM CDT Sat Jun 22 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Davidson County in Middle Tennessee...
  Rutherford County in Middle Tennessee...
  South central Sumner County in Middle Tennessee...
  Northeastern Williamson County in Middle Tennessee...
  Wilson County in Middle Tennessee...

* Until 530 PM CDT.

* At 452 PM CDT, severe thunderstorms were located along a line 
  extending from near Gallatin to Brentwood, moving southeast at 40 
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Murfreesboro, Gallatin, Lebanon, Smyrna, Brentwood, La Vergne,
  Mount Juliet, Nolensville, Watertown, Hermitage, Walterhill, Rural
  Hill, Antioch, Belinda City, Lascassas, Tuckers Crossroads, Triune,
  Cedars Of Lebanon State Park, Rockvale and Percy Priest Lake.

This includes the following highways...
 Interstate 40 between mile markers 216 and 249.
 Interstate 65 between mile markers 70 and 75.
 Interstate 24 between mile markers 55 and 83.
 Interstate 840 between mile markers 42 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3604 8606 3569 8648 3599 8684 3638 8643
      3620 8611
TIME...MOT...LOC 2152Z 308DEG 33KT 3632 8640 3595 8682 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
2 follow-up statements
247 
WWUS54 KOHX 222214
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
514 PM CDT Sat Jun 22 2019

TNC037-165-187-222223-
/O.CAN.KOHX.SV.W.0076.000000T0000Z-190622T2230Z/
Davidson TN-Sumner TN-Williamson TN-
514 PM CDT Sat Jun 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...SOUTH
CENTRAL SUMNER AND NORTHEASTERN WILLIAMSON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3604 8606 3577 8638 3596 8660 3628 8626
      3620 8611
TIME...MOT...LOC 2213Z 308DEG 33KT 3620 8621 3583 8663 

$$

TNC149-189-222230-
/O.CON.KOHX.SV.W.0076.000000T0000Z-190622T2230Z/
Rutherford TN-Wilson TN-
514 PM CDT Sat Jun 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL RUTHERFORD AND SOUTHEASTERN WILSON COUNTIES...

At 513 PM CDT, severe thunderstorms were located along a line 
extending from 6 miles east of Lebanon to Smyrna, moving southeast 
at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Watertown, Walterhill,
Cedars Of Lebanon State Park, Lascassas, Tuckers Crossroads and
Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 235 and 249.
 Interstate 24 between mile markers 66 and 84.
 Interstate 840 between mile markers 52 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3604 8606 3577 8638 3596 8660 3628 8626
      3620 8611
TIME...MOT...LOC 2213Z 308DEG 33KT 3620 8621 3583 8663 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
180 
WWUS54 KOHX 222224
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
524 PM CDT Sat Jun 22 2019

TNC149-189-222234-
/O.EXP.KOHX.SV.W.0076.000000T0000Z-190622T2230Z/
Rutherford TN-Wilson TN-
524 PM CDT Sat Jun 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RUTHERFORD AND
SOUTHEASTERN WILSON COUNTIES WILL EXPIRE AT 530 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

LAT...LON 3604 8606 3577 8638 3596 8660 3628 8626
      3620 8611
TIME...MOT...LOC 2224Z 308DEG 33KT 3614 8611 3577 8653 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:49 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 22, 4:49 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
449 PM CDT Sat Jun 22 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

One line of showers and thunderstorms down, (hopefully only) one
more to go today. After this morning's line move out of Middle TN,
many west of I-65 have had a chance to recover. Skies cleared out
and temperatures close to the TN River have climbed back into the
low 80s. Coupled with dew points in the low 70s, an instability
gradient has developed across our western counties of Middle TN.
Looking upstream, today's second line of showers and thunderstorms
are already plowing through Western KY and approaching NW portions
of the mid-state. While nothing has been warned on as of this
writing, storms have yet to get into some of the higher
instabilities. That said, shear values are still meager in this
same region. This should reduce the potential for any widespread
severe storms, however building MLCAPE values will do nothing but
fuel these storms as they enter our western counties. For these
reasons, we'll continue to highlight the potential for strong
storms (mainly west of I-65) through early this evening with a
small chance of an isolated severe wind gust.

Once we get through this evening, we should get at least an
overnight lull, if not most of tomorrow. The problem with that, some
models are hinting at another wave Sunday evening and if we see a
full day of heating without rain, we could be dealing with more
severe weather tomorrow evening. At this point, due to serious model
uncertainty, we'll just carry a chance PoP Sunday afternoon and
really focus PoPs into Monday morning. Yes, Monday, too. While it
looks like Monday will be wet, there is a silver lining -- it could
be a pattern changer. Both the GFS and Euro are showing an upper
level system swinging through here Monday and while I can't say the
rest of the week will be dry, at least we should be able to get back
into the normal diurnal pattern of afternoon/evening showers and
thunderstorms versus having to deal with the northwesterly approach
of system after system.

If this does occur as currently being shown and we can get this
pattern change, it will come with the return of normal summertime
temperatures. Will maintain 90s returning to Middle TN by mid-
week and they should stick around for awhile.

&&

.AVIATION...
00Z TAF DISCUSSION.

Scattered showers and tstms moving through the area at the current
time. Most of the activity is generally along and south of I-40.
There is some mid and upper level ridging moving in so we will
continue to see the activity end from north to south. Initially
will only include convection near CSV until around 1z or 2z.
Another weak disturbance may move through aft 12z but will only
include vcnty to cover that for now.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Jun 22, 12:22 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1222 PM CDT Sat Jun 22 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-231730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1222 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight.

Rain and thunderstorms, some strong to severe, are possible late
this afternoon through the evening hours. Damaging winds will be
the primary concern, along with hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat index values will again approach 100 degrees in the
afternoon on Sunday, and may get to the low 100s in and around
the Nashville metro area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

27

In the hours before

Special weather statement, Jun 22, 3:22 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
322 PM CDT Sat Jun 22 2019

TNZ006-007-026-222100-
Robertson TN-Cheatham TN-Montgomery TN-
322 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHERN CHEATHAM
AND WESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, moving southeast at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Pleasant View,
Adams, Cedar Hill and Woodlawn.

This includes Interstate 24 between mile markers 1 and 31.

LAT...LON 3653 8680 3639 8689 3639 8691 3637 8691
      3623 8700 3656 8761 3664 8755 3664 8708
TIME...MOT...LOC 2022Z 298DEG 47KT 3664 8741

Shamburger
Special weather statement, Jun 22, 3:55 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
355 PM CDT Sat Jun 22 2019

TNZ056-093-222130-
Wayne TN-Perry TN-
355 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND SOUTHERN
PERRY COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Decaturville, or 12 miles southwest of Linden,
moving east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Waynesboro, Linden, Clifton and Flatwoods.

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3560 8803 3561 8766 3555 8769 3550 8770
      3550 8772 3548 8771 3529 8778 3538 8802
      3539 8802 3539 8799 3540 8797 3541 8798
      3543 8803 3545 8804
TIME...MOT...LOC 2055Z 282DEG 27KT 3550 8801

10
Local storm report, Jun 22, 4:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     8 E CLARKSVILLE         36.56N  87.20W
06/22/2019                   MONTGOMERY         TN   TRAINED SPOTTER

            TREE BLOWN DOWN ON A CAR.

&&

EVENT NUMBER OHX1900386

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:16 PM CDTTornado WarningOHXRobertson31 min
Jun 21, 7:26 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Maury, Perry and 1 more49 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 2 more46 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 2 more46 min
Jun 21, 8:01 PM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Smith, Sumner and 2 more44 min
Jun 21, 8:05 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Davidson, Giles, Marshall, Maury and 3 more40 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury, Wayne38 min
Jun 21, 8:07 PM CDTTornado WarningOHXDavidson, Rutherford, Wilson38 min
Jun 21, 8:09 PM CDTTornado WarningOHXClay, Jackson, Macon14 min
Jun 21, 8:33 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more42 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Putnam, Rutherford, Smith, Warren and 2 more52 min
Jun 21, 8:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Wayne51 min
Jun 21, 8:41 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren49 min
Jun 21, 9:06 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam39 min
Jun 21, 9:12 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren33 min
Jun 21, 9:15 PM CDTTornado WarningOHXWarren17 min
Jun 21, 9:20 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, Warren, White38 min
Jun 22, 7:57 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart48 min
Jun 22, 8:27 AM CDTSpecial Weather StatementOHXRobertson, Sumner33 min
Jun 22, 8:44 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 1 more46 min
Jun 22, 9:01 AM CDTSpecial Weather StatementOHXJackson, Macon, Smith, Sumner, Trousdale, Wilson29 min
Jun 22, 3:22 PM CDTSpecial Weather StatementOHXMontgomery, Robertson38 min
Jun 22, 3:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
Jun 22, 3:55 PM CDTSpecial Weather StatementOHXWayne35 min
Jun 22, 4:07 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson53 min
Jun 22, 4:09 PM CDTSevere Thunderstorm WarningOHXLawrence, Perry, Wayne36 min
Jun 22, 4:17 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner, Wilson43 min
Jun 22, 5:19 PM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Perry, Wayne3 hr
Jun 22, 5:24 PM CDTSpecial Weather StatementOHXCannon, DeKalb51 min
Jun 22, 5:49 PM CDTSpecial Weather StatementOHXWayne41 min
Jun 22, 5:58 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, Van Buren, White47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.